Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 1, 2005, 1:56 PM CST for Lauderdale County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 1:56 PM CST (19:56 UTC)
- Expired
- Apr 1, 2005, 2:15 PM CST
- In force
- 19 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:03 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 1, 12:03 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1203 PM CST FRI APR 1 2005 .DISCUSSION... SFC FRONT CONTINUES TO BE CLOSE TO THE AREA. THINK IT HAS RETROGRADED A BIT WESTWARD AND IS NOW JUST CLIPPING OUR NORTHWEST COUNTIES. ELSEWHERE...TEMPS HAVE SKYROCKETED TO AROUND 70...MUCH WARMER THAN ORIGINALLY ANTICIPATED...AS CLOUDS RAPIDLY BROKE UP. WITH THE WARMER TEMPS COMES MORE INSTABILITY...AND A SEVERE TSTM WATCH HAS BEEN ISSUED FOR THE ENTIRE HUN CWFA. NORTH OF THE FRONT...THE MAIN THREAT WILL BE FOR LARGE HAIL. SOUTH OF THE FRONT...THE THREATS WILL BE FOR SMALL TO MARGINALLY LARGE HAIL... AND GUSTY TO DAMAGING WINDS. AN ISOLATED TORNADO CANT BE RULED OUT. STILL...DO NOT THINK THE THREAT IS TREMENDOUS FOR SEVERE WX BUT PROBABLY THE THREAT IS SLIGHTLY HIGHER THAN WITH THE LAST SYSTEM GIVEN THE ADDED SUNSHINE. FLOOD THREAT REMAINS MARGINAL. FORECAST UPDATE ALREADY OUT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH UNTIL 4 PM FOR CULLMAN...MARSHALL AND DEKALB COUNTIES (ALZ008-010-016). TN...NONE. && JE/23
Hazardous weather outlook, Apr 1, 11:47 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1147 AM CST FRI APR 1 2005 ALZ001>010-016-TNZ076-096-097-020400- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1147 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE.. .DAY ONE...(THROUGH TONIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS TIME. THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING... ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL. THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE EARLY AFTERNOON HOURS. ADDITIONAL LIGHT RAIN WILL BE POSSIBLE TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS APPROACHING 30 TO 35 MPH. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN REQUESTED...BUT IS POSSIBLE THIS AFTERNOON. JE
In the hours before
Special weather statement, Apr 1, 12:58 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 PM CST FRI APR 1 2005 ALZ003-011915- FRANKLIN AL- 1258 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN EXTREME NORTHWESTERN FRANKLIN COUNTY ALABAMA... AT 1257 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN FRANKLIN COUNTY. THIS STORM IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES THROUGH 115 PM...BEFORE MOVING OUT OF THE COUNTY. JE
Special weather statement, Apr 1, 1:16 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 116 PM CST FRI APR 1 2005 ALZ001-011945- LAUDERDALE- 116 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN LAUDERDALE COUNTY ALABAMA... AT 115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHEROKEE...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES THROUGH 145 PM...BEFORE MOVING OUT OF THE COUNTY. COMMUNITIES AFFECTED THROUGH 145 PM INCLUDE...THREET...OAKLAND... SMITHSONIA...AND THE NATCHEZ TRACE PARKWAY. THIS STORM COULD BECOME SEVERE AGAIN AT ANY TIME. PLEASE CONTINUE TO MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JE
Special weather statement, Apr 1, 1:32 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 132 PM CST FRI APR 1 2005 ALZ003-012000- FRANKLIN AL- 132 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS APPROACHING FRANKLIN COUNTY ALABAMA... AT 130 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM EVERGREEN TO BELMONT MISSISSIPPI...MOVING NORTHEAST AT 45 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF WESTERN FRANKLIN COUNTY THROUGH 2 PM. WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THESE STORMS. SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...RED BAY...VINA... HAMILTON...PLEASANT SITE...BELGREEN AND THE NATCHEZ TRACE PARKWAY. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW. THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. RB
Special weather statement, Apr 1, 1:38 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 138 PM CST FRI APR 1 2005 ALZ002-012000- COLBERT- 138 PM CST FRI APR 1 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL IN COLBERT COUNTY ALABAMA... AT 136 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM ZIP CITY TO RED BAY...MOVING EAST AND NORTHEAST AT 55 MPH. THIS LINE OF STORMS WILL AFFECT MUCH OF COLBERT COUNTY THROUGH 2 PM. WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH THESE STORMS. SOME COMMUNITIES THAT WILL AFFECTED INCLUDE...CHEROKEE...MUSCLE SHOALS...TUSCUMBIA...SHEFFIELD...AND RED ROCK. THE NATCHEZ TRACE PARKWAY WILL ALSO BE AFFECTED. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER NOW. THIS STORM COULD BECOME SEVERE AT ANY TIME. PLEASE CONTINUE TO MONITOR FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:53 PM CST | Severe Thunderstorm Warning | HUN | Colbert | 87 min |
| Apr 1, 2:14 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 79 min |
| Apr 1, 2:30 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 77 min |
| Apr 1, 5:02 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 102 min |
| Apr 1, 5:30 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 96 min |
| Apr 1, 2:55 PM CST | Severe Thunderstorm Warning | HUN | Lincoln | 100 min |
| Apr 1, 3:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 1, 3:58 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 80 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.